Jump to content

Search the Community

Showing results for tags 'sex'.

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Success stories: Recovery from psychiatric drug withdrawal
    • Tapering
    • Symptoms and self-care
    • Finding meaning
  • Members only
  • Current events
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. NOSEXscitalopram I am a 23 years old male and I was prescribed antidepressants 2 years ago, which permanently damaged my sexuality. It was Spring 2017, after a stressful period of time caused by anemia, I began experiencing symptoms of generalized anxiety disorder. I started having depersonalization, a state in which a person feels "detached" from their mind, thoughts, and emotions. I tried psychotherapy for 2 months, but it was not beneficial for me at all, therefore my next decision was to make an appointment with a private psychiatrist. He prescribed me an antidepressant called ‘Escitalopram’ (also known under the brand names of Cipralex and Lexapro) and said that these medications were well tolerated and the ‘only side effects’ that most of his patients experienced was a dry mouth. A couple of days after starting the antidepressant, my genitals became numb and my sexual functioning decreased by around 50%. I literally felt like I was 90 years old! During my second appointment, I reported this side effect to the psychiatrist, and he reacted by prescribing a different antidepressant. Unfortunately, it was causing the same problem. We then tried a third one which caused more sexual side effects. I kept taking it for about 3 weeks and decided to quit as I had had enough. My psychiatrist informed me, that I might get withdrawal symptoms which are mild and last around a week. When I discontinued the medications, I went through hell! I experienced horrible brain zaps, anxiety, sadness, shaking, insomnia, sweating, and severe problems with concentration - it all lasted about 7 weeks. Additionally, the sexual side effects still persisted at that time - I thought that it could not be possible, so I visited my GP. I had all sorts of medical tests that revealed no abnormalities. Furthermore, I got back to my psychiatrist with the issue, who said that in some cases antidepressants cause permanent sexual dysfunctions. I was terrified. Then I got referred to a urologist, who confirmed that my problem was caused by the antidepressant and unfortunately there was no treatment for it. I am now stuck with permanent damage from these medications and there is no help for me and many sufferers at all. This issue was first reported to regulators in 1991 and the first time any regulator actually confirmed the problem and requested updates of all SSRI/SNRI leaflets was the European Medication Agency in May 2019. Still, there is no research into it and many GPs say that PSSD does not exist. How horrible life can be when you have a condition, which existence is denied by pharmaceutical companies and even medical professionals. I am in an anhedonia state, which negatively affected my progress at university, and destroyed my relationship. I do not think that I will ever be able to have my own family that I have always dreamt of. Antidepressants permanently damaged my sexuality and left me suicidal. But of course, these medications are still recognized as safe and there are more and more people who are prescribed and take them worldwide.
  2. Hi all!iam new to this site also new on antipsycotics. i believe you do great work about helping people from what i saw until now and i would like to say my problem to see if someone has experienced it and how can i possible deal with it.ok lets start recently my mother had an appoinment with her psyc doctor about me to talk about some issues.the days before that i did a minimun dose of MDMA .when i was on the docs office i started feeling fear and i said to him everything about what drugs i tried in the past.i was unable to conCetrate or talk normally i was feeling intense fear and panic for something bad will happen.the doctor said that iam on a psycosis episode and he told my mother that he needs to hospitalize me and to investigate what is happening to me.he prescribed me zyprexa about 10mg a day and after 3 days i went in to start the "therapy".the 1st days was ok the doctors was asking me things (for only 15-20 min a day) and i was really thinking that is a way to do good to myself cause i didnt knew. now the bad part begins. in day 10-12 on zyprexa i noticed changes in my breast start to grow but i didnt gave so much weight cause i was eating like a beast.then i started feeling like i could not have sex at all.i said these things to doctors and they were like "oh you might have that but they will go away".then i asked to stop the "therapy" but the doctor said he can not let me go out cause he thought i have an episode or something.my mother agreed and they kept me 5 more days in against my will.i refused to take anymore the zyprexa pill so they convinced me to take invega instead for 3 days.i took it cause i was something weird was goin on inside my head and i was convinced i need the pill cause iam mentally ill.anyway from that day i knew that keeping me in against my will and giving meds is illegal and the only thing i want was to go out and stop the pills(extremely difficult).at least i did it i went out of there but on the 17 day with a lot of pressure SO it might be a short time(21 days zyprexa and invega)taking that pills but i noticed these symptoms and i want your help (ITS BEEN A MONTH IAM OUT OF THESE DRUGS )BUT STILL HAVE THOSE SYMPTOMS my breast grew (not noticable from others but i believe that is the start of man boob thing) i have no libido lack of motivation lack of concentration anhedonia muscle stiffness some tremors on muscle still anhedonia depression more than ever feeling like a zombie lying in a bed all day suicidal thinking i want you to focus on the breast enlargement (man boob thing) and and the sexual dusfuntion am i have to be like this forever?anyone had gone through it ? also i have to say that i did hormonal test and my prolactin levels was back to normal and the testosterone levels was good too but my breast is still bigger and my libido and my sex drive is still messed up. i now that is not a serious thing to talk about but i need help and iam despaired i dont know what to do my parents and doctors dont believe me about all these things. also dont forget to say iam a mucisian iam playing drums and have a lot of interest on sports like skate and football.its like i lost my skills my interest i cant listen to music like i did and i cerntailny believe my legs are damaged due to the movement disorders now iam stucked in home crying and do nothing only searcing for other cases like me to reliefe the pain HELP I THINK MY LIFE SCREWED FOR EVER NOT LOVE MY SELFE ANYMORE ETC AND ALL THAT FOR 20 DAYS thank you for listening me
  3. I'm working on a book on antidepressants and intimacy - Regaining The Edge. We all know that antidepressants can blunt emotions and cause physical side effects, many of which interfere with intimate relationships directly (sexual side effects) and indirectly (e.g.., weight gain, nausea, diarrhoea, etc...). I want to fill the book with people's stories, the wisdom of experience. I am interested in strategies that worked to manage these side effects (and why and how they worked), as well as highlighting the daily struggle that many of us being treated for depression and other mental ills face, both with our mental health, but also the consequences of our treatment. There is a questionnaire on my site at RegainingTheEdge.com, as well as a contact form. I am also interviewing people one-on-one, either face-to-face if you live on the east coast of Australia, or via Skype or email if you live elsewhere. You can follow me on Facebook at https://www.facebook.com/regaintheedge. Please take the time to share your story with me - this is an important issue, one that has received scant regard to date. Michael
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy